Kansas, 2008

High Wind in Kansas, March 31, 2008

March 31, 2008 · NWS TOP · 10 events in 5 counties and zones

A cluster of thunderstorms tracked across southeast Kansas early the morning of the 31st. A strong, 55kt to 65kt low level jet helped to fuel these thunderstorms.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TOP wrote it up.

A cluster of thunderstorms tracked across southeast Kansas early the morning of the 31st. A strong, 55kt to 65kt low level jet helped to fuel these thunderstorms. An anvil shield overspread the skies of east central Kanas. Light rain from the anvil fell through the strong low level jet and forced this newly cooled air to rapidly push down to the surface. The momentum transport brought a period of high winds to east central Kansas, with reports up to 70mph and damage reported. The most significant damage occurred to the Lyndon High School, where the roof was torn off.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Mar 30, 10:00 PM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Mar 30, 10:00 PM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1100 PM CDT SUN MAR 30 2008

.DISCUSSION...

REGARDING CONVECTIVE DEVELOPMENT AND SVR WATCH 141 FOR MUCH OF THE
FORECAST AREA...

WARM FRONT REMAINS WELL SOUTH OF THE CWA...WITH TRUE WARM FRONT
EXTENDING FROM WESTERN OK EAST INTO WEST CENTRAL AR AT THE TIME OF
THIS DISCUSSION.  AN INVERTED TROUGH WAS EXTENDING NORTHEAST FROM
SURFACE LOW OVER WEST CENTRAL OK INTO SOUTH CENTRAL KS AND
CONTINUING NORTHEAST INTO WEST CENTRAL MO.  WIND PROFILERS INDICATE
LOW LEVEL JET HAS NOT REALLY PICKED UP INTENSITY ATTM BUT HAS BACKED
AROUND TO THE SOUTH AT AROUND 20 KTS FOR MOST LOCATIONS UPSTREAM OF
THE CWA.  SIGNS OF A STRENGTHENING LLJ ARE EVIDENT ACROSS OK WHERE
H850 WINDS HAVE INCREASED TO 30 TO 40 KTS OVER THE LAST HOUR.
SHORTWAVE TROUGH IS PUSHING NORTHEAST OVER THE SOUTHERN
ROCKIES...AND AS THIS CONTINUES NORTHEAST INTO THE CENTRAL
PLAINS...WOULD EXPECT LLJ TO CONTINUE TO STRENGTHEN AND THE SURFACE
LOW OVER WEST CENTRAL OK TO BEGIN TO SURGE NORTHEAST AFTER
MIDNIGHT.  EXPECT THUNDERSTORMS TO INITIATE ALONG THE MOISTURE
CONVERGENCE BOUNDARY ROUGHLY MARKED BY THE INVERTED TROUGH AS IT
PUSHES NORTH AFTER MIDNIGHT.  LATEST RUC FORECAST HAS LLJ PICKING UP
TO 40 KTS OVER CENTRAL KS BY 07Z...AND THEN INCREASING TO 50 TO 55
KTS BY 09Z.  STRENGTHENING LLJ WILL MAKE THUNDERSTORM INITIATION
MORE LIKELY.  EXPECT THUNDERSTORMS TO INITIATE OVER PORTIONS OF
CENTRAL AND EAST CENTRAL KS...EXPANDING TO NORTH CENTRAL KS BY 09Z.
WITH GENERAL STORM MOTION VECTOR MOVING STORMS NORTH NORTHEAST
OVERNIGHT MUCH OF THE CWA HAS BEEN INCLUDED IN THE INITIAL SEVERE
THUNDERSTORM WATCH.  FORECAST SOUNDINGS CONTINUE TO INDICATE STRONG
INVERSION THROUGH THE LOWEST 3 KFT OF THE ATMOSPHERE...SO ELEVATED
THUNDERSTORMS PRODUCING LARGE HAIL ARE THE PRIMARY SEVERE WEATHER
THREAT OVERNIGHT.  ADDITIONAL SEVERE WEATHER WATCHES MAY BE NEEDED
EARLY MONDAY MORNING AS THE SURFACE LOW SURGES NORTH.  THUNDERSTORMS
WILL LIKELY REDEVELOP ALONG THE COLD FRONT ASSOCIATED WITH THE
SURFACE LOW...SO WOULD ANTICIPATE ANOTHER WATCH ISSUED BEFORE DAWN
ON MONDAY...MORE FOCUSED ON NORTHEAST AND EAST CENTRAL KS.

CAVANAUGH

&&

.PREVIOUS DISCUSSION... /ISSUED AT 352 PM CDT SUN MAR 30 2008

20Z SFC ANALYSIS SHOW A COMPLEX SET UP ACROSS THE CENTRAL PLAINS.
SFC LOW WAS OVER WEST TX WITH AN INVERTED TROUGH STRETCHING NORTH
THROUGH SOUTH CENTRAL KS INTO NORTHEAST KS AND A WARM FRONT FROM
NEAR MEDICINE LODGE INTO SOUTHWEST MO. A COLD FRONT WAS PUSHING
SOUTH INTO NORTHWEST KS AND SOUTHERN NEB. MOISTURE ADVECTION FROM
SOUTHERLY 925 WINDS HAS CAUSED LIGHT RAIN AND DRIZZLE TO DEVELOP AND
SPREAD NORTH OVER THE FORECAST AREA WEST OF TOP.

MOISTURE ADVECTION AND LIGHT PRECIP IS EXPECTED TO PERSIST THROUGH
THE EVENING AS SOUTHERLY LOW LEVEL FLOW AND ISENTROPIC LIFT REMAIN
IN PLACE. INITIAL CONVECTIVE DEVELOPMENT MAY OCCUR OVER NORTHWEST OK
WITHIN THE WARM SECTOR WHERE SUNSHINE HAS ALLOWED THE BOUNDARY LAYER
TO WARM INTO THE 80S. IF STORMS ARE ABLE DEVELOP...THEY COULD MOVE
INTO EAST CENTRAL KS BY LATE EVENING. LOW LEVEL SHEER AND CAPE
SUGGESTS THAT SUPERCELLS WOULD BE LIKELY. ANY STORMS THAT MOVE ALONG
THE WARM FRONT WILL HAVE A TORNADO POTENTIAL WITH 0-1KM BULK SHEER
AROUND 40KTS. BUT AGAIN THIS IS DEPENDANT ON WHETHER STORMS ARE ABLE
TO INITIATE THIS EVENING. THINK AS THE LOW LEVEL JET INCREASES
OVERNIGHT...THAT ELEVATED CONVECTION WILL BECOME MORE WIDESPREAD.
MODEL FORECAST SOUNDINGS STILL ADVERTISE MORE THAN ENOUGH ELEVATED
INSTABILITY FOR LARGE HAIL TO OCCUR WITH THESE STORMS. AS A
SHORTWAVE FINALLY MOVES OUT FROM THE SOUTHERN ROCKIES MONDAY...THE
COLD FRONT SHOULD SWEEP EAST ACROSS THE AREA. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY OVER
EASTERN SECTIONS OF THE FORECAST AREA BY EARLY AFTERNOON
MONDAY...WITH ONGOING ELEVATED CONVECTION OVER NORTH CENTRAL AND
NORTHEAST KS LIKELY PRIOR TO THIS. THERE STILL APPEARS TO BE ENOUGH
INSTABILITY FOR SEVERE CONVECTION...THOUGH LOW LEVEL SHEER PROFILES
WEAKEN AS SFC WINDS VEER TO THE SOUTHWEST. IN ALL HAVE MAINTAINED
THE MENTION OF SEVERE WORDING IN THE ZONES. UNLESS A STORM MOVES
INTO EAST CENTRAL KS FROM THE SOUTH...ANTICIPATE LARGE HAIL BEING
THE MAIN HAZARD. WILL ALSO NEED TO WATCH OUT FOR LOCALIZED
FLOODING...GIVEN THE ANOMALOUSLY HIGH MOISTURE FLUX ON THE NOSE OF
THE LOW LEVEL JET.

TEMPS WILL BE TRICKY TONIGHT AND MONDAY WITH THE WARM FRONT LIFTING
NORTH LATE TONIGHT AND THE COLD FRONT MOVING THROUGH DURING THE MID
DAY. HAVE KEPT A NON-DIURNAL TEMP CURVE.  WITH CLOUDS AND DRIZZLE
OVER NORTH CENTRAL KS...DO NOT EXPECT MUCH OF A COOL DOWN TONIGHT OR
A STRONG WARM UP TOMORROW. MEANWHILE OVER EAST CENTRAL KS...STRONG
WAA AND MIXING MONDAY MORNING WILL LIKELY CAUSE TEMPS TO RISE BEFORE
SUNRISE WITH EARLY HIGHS AHEAD OF THE COLD FRONT MONDAY AFTERNOON.
HAVE ABOUT A 25 DEGREE F GRADIENT FOR HIGHS ACROSS THE FORECAST AREA
ON MONDAY.

WOLTERS

MAY SEE A FEW STORMS PERSIST INTO MONDAY EVENING...BUT MUCH OF THE
AREA SHOULD BE DRY BY SUNSET. SLOWLY DECREASING CLOUD COVER SHOULD
ALLOW TEMPERATURES TO DROP INTO THE 30S DESPITE SOME GUSTY NORTHWEST
WINDS. FAST ZONAL FLOW WILL BE THE RULE THROUGH THE NEXT FEW PERIODS
AS THE NEXT UPPER WAVE...AROUND 40N/150W EARLY THIS AFTERNOON...
MAKES ITS WAY ONTO THE WEST COAST. LOW LEVEL FLOW WILL STEADILY
RESPOND...THOUGH TEMPERED BY EXPANSIVE SURFACE HIGH PRESSURE TO THE
NORTHEAST. HIGH CLOUDS SHOULD SLOWLY INCREASE TUESDAY INTO
WEDNESDAY...WITH MID LEVEL WARM AIR ADVECTION BRINGING SMALL CHANCES
FOR THUNDERSTORMS WEDNESDAY AFTERNOON. THE ONLY SLOWLY CHANGING LOW
LEVEL WARMING/MOISTENING HAS LEAD TO A LOWERING OF TEMPERATURES
TUESDAY AND WEDNESDAY AND PRECIPITATION CHANCES WEDNESDAY.

PRECIPITATION CHANCES CONTINUE INCREASE FOR LEAST WEDNESDAY
NIGHT AND THURSDAY AS THE UPPER TROF PUSHES EAST. SOME TIMING
DIFFERENCES ARISE...BUT CONFIDENCE IN SOME PRECIPITATION IS
INCREASING FOR THESE PERIODS. IT APPEARS THE WARM SECTOR MAY ONLY
MAKE A BRIEF PUSH INTO THE SOUTHEASTERN ZONES FOR A TIME...BUT
INSTABILITY ALOFT LOOKS STRONG ENOUGH FOR SOME ELEVATED HAILERS.
SHOULD SEE DRY CONDITIONS FOR FRIDAY NIGHT INTO SATURDAY NIGHT WITH
UPPER RIDGING DEVELOPING TO THE WEST...BUT WILL NEED TO WATCH FOR
WEAK WAVES MOVING THROUGH THE NORTHWEST FLOW AS SURFACE HIGH
PRESSURE MOVES OFF TO THE EAST. WILL KEEP THE ENTIRE WEEKEND DRY FOR
NOW. TEMPERATURES SHOULD RETURN TO NEAR EARLY APRIL NORMALS...THOUGH
LATE WORK WEEK TEMPS SHOULDN/T STRAY TOO FAR FROM TYPICAL LEVELS
EITHER.

65

&&

.AVIATION...
MOISTURE ADVECTION OVER THE WARM FRONT WILL CAUSE LIFR CIGS AND
RESTRICTED VSBY WITH BR TO RETURN TO TOP AND FOE BY 02Z. OCCASIONAL
-RA OR DZ WILL ALSO OCCUR DUE TO STRONG MOISTURE ADVECTION WITHIN
THE STABLE CLOUD LAYER. THINK ELEVATED CONVECTION WILL WAIT UNTIL
06Z TO 08Z ONCE THE LOW LEVEL JET INCREASES TO AROUND 50KTS. WARM
FRONT IS EXPECTED TO LIFT NORTH THROUGH FOE AND TOP CAUSING WINDS TO
SHIFT TO THE ESE AND SOUTH BEFORE 12Z...BUT LIFR CIGS ARE EXPECTED
TO PERSIST UNTIL LOW LEVEL JET IS ABLE TO MIX DOWN AND CAUSE SSW
WINDS TO BEGIN GUSTING BY MID MORNING. POSITION OF COLD FRONT BY 18Z
WILL DETERMINE IF ADDITIONAL TS MOVE ACROSS THE TERMINALS.

WOLTERS

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 30, 9:11 PM CST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1011 PM CDT SUN MAR 30 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-010315-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1011 PM CDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE ENTIRE AREA LATER TONIGHT...SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL BEING THE
PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON ACROSS
EAST CENTRAL AND NORTHEAST KANSAS AS A COLD FRONT PUSHES EAST.
THESE STORMS COULD BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED TONIGHT.

In the hours before

Local storm report, Mar 31, 1:10 AM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
210 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     HAIL             CONCORDIA               39.57N 97.66W
03/31/2008  E0.88 INCH       CLOUD              KS   TRAINED SPOTTER

&&

JB
Special weather statement, Mar 31, 1:17 AM CST, 2 hours 48 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
217 AM CDT MON MAR 31 2008

KSZ009>011-021>023-310815-
CLAY-MARSHALL-NEMAHA-POTTAWATOMIE-RILEY-WASHINGTON-
217 AM CDT MON MAR 31 2008

THROUGH 315 AM CDT...A CLUSTER OF THUNDERSTORMS WILL MOVE NORTHEAST
AT 45 MPH ACROSS PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST
KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
RANDOLPH...LINN...OLSBURG...GREENLEAF...BARNES...WATERVILLE...BLUE
RAPIDS...HANOVER...BREMEN...FRANKFORT...MARYSVILLE...OKETO...BEATTIE.
..SUMMERFIELD AND AXTELL.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, Mar 31, 1:40 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
240 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     HAIL             2 SW ENTERPRISE         38.88N 97.14W
03/31/2008  M1.00 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

WHITMORE
Local storm report, Mar 31, 1:56 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
256 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     HAIL             JUNCTION CITY           39.03N 96.83W
03/31/2008  E1.00 INCH       GEARY              KS   TRAINED SPOTTER

&&

WHITMORE
Local storm report, Mar 31, 2:06 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
306 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     HAIL             MARYSVILLE              39.84N 96.65W
03/31/2008  E1.00 INCH       MARSHALL           KS   LAW ENFORCEMENT

&&

WHITMORE
Local storm report, Mar 31, 2:16 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
316 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 AM     HAIL             CLAY CENTER             39.38N 97.12W
03/31/2008  M0.88 INCH       CLAY               KS   LAW ENFORCEMENT

&&

WHITMORE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 high wind. Local standard time, as filed.

High Wind, Lyon

When
March 31, 4:05 AM CST
Where
Lyon forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
38.456, -96.153 (the zone’s center; the record gives no point)

At the Emporia Automated Surface Observation Station (EMP).

High Wind, Anderson

When
March 31, 4:18 AM CST
Where
Anderson forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.214, -95.293 (the zone’s center; the record gives no point)

Law enforcement official was located in the city of Garnett.

High Wind, Lyon

When
March 31, 4:38 AM CST to 4:52 AM CST
Where
Lyon forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Broadcast Media
Coordinates
38.456, -96.153 (the zone’s center; the record gives no point)

KBOE Radio measured 61 mph wind gusts sporadically over the course of the time between 4:38am CST and 4:52am CST.

High Wind, Osage

When
March 31, 5:05 AM CST
Where
Osage forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.652, -95.727 (the zone’s center; the record gives no point)

Several small tree limbs reported to be down at the spotter's residence on the southwest side of Lyndon. Law enforcement officials in Lydon also reported estimated 65mph winds at 5:05am CST.

High Wind, Coffey

When
March 31, 5:08 AM CST
Where
Coffey forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
38.237, -95.734 (the zone’s center; the record gives no point)

One semi-truck was blown off the road due to a strong wind gust along I-35 at mile marker 150. A 68-year-old man from New Jersey was sent to the hospital resulting from injuries sustained in the crash.

High Wind, Franklin

When
March 31, 5:16 AM CST
Where
Franklin forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.565, -95.286 (the zone’s center; the record gives no point)

Damage was reported at several locations in Franklin County by a trained spotter. The roof was blown off a porch in the town of Princeton. Two trees were uprooted just east of the city along Douglas Road. Finally, one mile east of the city on Douglas road numerous trees were snapped off onto the roadway, and a trailer had it's screen door blown off.

High Wind, Franklin

When
March 31, 5:25 AM CST
Where
Franklin forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
Newspaper
Coordinates
38.565, -95.286 (the zone’s center; the record gives no point)

A tree one foot in diameter was blown down onto a jungle gym on Seventh Street.

High Wind, Franklin

When
March 31, 5:30 AM CST
Where
Franklin forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.565, -95.286 (the zone’s center; the record gives no point)

One mile east of the city of Pomona, estimated 65 to 70 mph winds blew over a car port and knocked down several power poles. Two Pomona area residents also reported that damage was done to livestock buildings.

High Wind, Osage

When
March 31, 5:30 AM CST
Where
Osage forecast zone
Measured
61 kt (70 mph) estimated gust
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
38.652, -95.727 (the zone’s center; the record gives no point)

The roof was torn off the gymnasium at the Lyndon High School. Students at the school were sent home early so a team could assess the damage. Elsewhere in Lyndon, the Osage County Health Dept. and the Road and Bridge Dept. sustained roof damage.

High Wind, Osage

When
March 31, 5:59 AM CST
Where
Osage forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.652, -95.727 (the zone’s center; the record gives no point)

Spotter estimated 60 mph winds. Spotter's location was 4 miles south of Scranton. Nearby in the city of Osage City, it was reported that a quarter section of the city was without power following the storm. A garage blew over and damaged a primary powerline and transformer.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84293, 84295, 84296, 84297, 84294, 84302, 91490, 84298, 84299, 84300.